Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Had cardiac failure. Done brain surgery. Taking Lasilactone and Rejunex. Is it causing diarrhea?

my mother has been taking medincinesfor nearly 20years.Now she is suffering from diarhoea from some time. is it beacause of any of these medicines.She is suffering from right side cardiac failure due to RV EMF past 20 years and therefore has massive ascitis since 6 years and underwent brain surgery 3 years back for subdural heamatoma. Medicines taken lasilactone 50,lanoxin, pantoprazole ,ursodiol,gemcal,rejunex pls advice if diarhoea is caused as sideeffect of any of these due to its prolong intake
Asked On : Sun, 23 Dec 2012
Answers:  1 Views:  61
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
General & Family Physician 's  Response
Dec 2012
Thank you for posting
From your description you did not mention for how long she has been having the diarrhea and for how long she has been taking each individual medications. Diarrhea has a good number of causes which are usually microorganism intoxication of the GI tract and hence diarrhea. A stool exams will be needed for your mother to determine if there are no particular germs to be accused. In the other hand, medications can also cause diarrhea as side effect ( short term and long term). Among your mother's medications the first to cause diarrhea is lasilactone (combination of furesemide and spironolactone, diarrhea is less common seen in lanoxin ( digoxin) , ursodiol and pantoprazole while gemcal and rejunex are just mineral and vitamin supplements respectively which would not result to any diarrhea side effects except perhaps over dosage of gemcal which can cause stomach upset, nausea.
I will advice you pay a visit to your mother's cardiologist and discuss this issue with him/her so he can either step off some other medications for a while before readministration until the crisis can be uplifted.
Meanwhile your mother would have to be orally re-hydrated in order to avoid dehydration even though she is suffering from fluid retention now ( ascitis).

Hope this helps
Dr Nsah
Answered: Sun, 13 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor